Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 19, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jun 4, 2012, 11:16 AM MDT for 7 counties in Utah; 14 counties in Colorado. It took effect at Jun 5, 2012, 10:00 AM MDT. It was in force for 11 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 11:16 AM MDT (17:16 UTC)
- In effect from
- Jun 5, 2012, 10:00 AM MDT
- Expired
- Jun 5, 2012, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Grand Junction, CO
All 21 counties
Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Carbon County, UT, Daggett County, UT, Duchesne County, UT, Emery County, UT, Grand County, UT, Uintah County, UT, Wasatch County, UT
The radar
The Grand Junction radar (KGJX), 43 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 12:58 PM MDT | NON-TSTM WND GST 49 | 15 Nw Moab, UT | |
| Jun 5, 2:15 PM MDT | NON-TSTM WND GST 60 | Bridgeland, UT | FIVE MILE - 7480 FT |
| Jun 5, 3:58 PM MDT | NON-TSTM WND GST 77 | Burntfork, UT | CHEPETA - 12120 FT |
| Jun 5, 5:58 PM MDT | NON-TSTM WND GST 83 | Burntfork, UT | CHEPETA - 12120 FT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 5.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WWUS85 KGJT 041716 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1116 AM MDT MON JUN 4 2012 ...RED FLAG WARNING IN EFFECT TUESDAY FROM 10AM TO 9PM FOR GUSTY WINDS...LOW HUMIDITY...DRY FUELS AND UNSEASONABLY WARM TEMPERATURES OVER PORTIONS OF NORTHEASTERN UTAH AND WESTERN COLORADO... .THIS RED FLAG WARNING INCLUDES IN NORTHEASTERN UTAH FIRE ZONES 483 AND 484 AS WELL AS WESTERN COLORADO FIRE ZONES 200...201...202...203...207...290...292...AND 293 A PACIFIC STORM WILL MOVE INTO THE GREAT BASIN TUESDAY MORNING AND LIFT NORTHEAST INTO IDAHO TUESDAY EVENING. SOUTHWEST WINDS WILL INCREASE LATE TUESDAY MORNING AND CONTINUE THROUGH THE EVENING. WINDS GUSTS OF 25 TO 40 MPH WILL BE POSSIBLE WITH THE STRONGEST WINDS EXPECTED IN THE WESTERN PORTION OF THE ZONES. HUMIDITY WILL ALSO LOWER BELOW 15 PERCENT AT MOST LOCATIONS. IN ADDITION TO THE DRY AND GUSTY CONDITIONS...SOME THUNDERSTORM ACTIVITY IS EXPECTED MAINLY IN THE WESTERN PORTIONS OF ZONE 203 AND 293 THAT COULD PRODUCE DRY LIGHTNING AND ERRATIC WIND GUSTS. COZ200>203-207-290-292-293-UTZ483-484-050530- /O.UPG.KGJT.FW.A.0014.120605T1600Z-120606T0300Z/ /O.NEW.KGJT.FW.W.0019.120605T1600Z-120606T0300Z/ LITTLE SNAKE FORECAST AREA-ROUTT FORECAST AREA- WHITE RIVER FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- SOUTHERN ASHLEY NATIONAL FOREST-WESTERN BOOK CLIFFS- 1116 AM MDT MON JUN 4 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...201...202...203...207...290...292...293...483 AND 484... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA...FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA...FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. IN UTAH... FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST AND FIRE WEATHER ZONE 484 WESTERN BOOK CLIFFS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * ISOLATED TO SCATTERED THUNDERSTORMS IN THE EASTERN PORTION OF ZONES 203 AND 293 MAY PRODUCE DRY LIGHTNING. * IMPACTS...FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH HIGH RATES OF SPREAD EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
4 follow-up statements
898 WWUS85 KGJT 042235 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 435 PM MDT MON JUN 4 2012 ...RED FLAG WARNING IN EFFECT TUESDAY FROM 10AM TO 9PM FOR GUSTY WINDS...LOW HUMIDITY...DRY FUELS AND UNSEASONABLY WARM TEMPERATURES OVER PORTIONS OF NORTHEASTERN UTAH AND WESTERN COLORADO... THIS RED FLAG WARNING INCLUDES IN NORTHEASTERN UTAH FIRE ZONES 483...484...486...AND 487...AS WELL AS WESTERN COLORADO FIRE ZONES 200...201... 202...203...207...290...292...AND 293. .THE RED FLAG WARNING WAS UPDATED TO INCLUDE NORTHEAST UTAH ZONES 486 AND 487...WHOSE FUELS ARE NOW RATED CRITICAL. A PACIFIC STORM WILL MOVE INTO THE GREAT BASIN TUESDAY MORNING AND LIFT NORTHEAST INTO IDAHO TUESDAY EVENING. SOUTHWEST WINDS WILL INCREASE LATE TUESDAY MORNING AND CONTINUE THROUGH THE EVENING. WINDS GUSTS OF 25 TO 40 MPH WILL BE POSSIBLE WITH THE STRONGEST WINDS EXPECTED IN THE WESTERN PORTION OF THE ZONES. HUMIDITY WILL ALSO LOWER BELOW 15 PERCENT AT MOST LOCATIONS. IN ADDITION TO THE DRY AND GUSTY CONDITIONS...SOME THUNDERSTORM ACTIVITY IS EXPECTED MAINLY IN THE WESTERN PORTIONS OF ZONE 203 AND 293 THAT COULD PRODUCE DRY LIGHTNING AND ERRATIC WIND GUSTS. UTZ486-487-051200- /O.EXA.KGJT.FW.W.0019.120605T1600Z-120606T0300Z/ EASTERN UINTA BASIN-EASTERN BOOK CLIFFS- 435 PM MDT MON JUN 4 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 486 AND 487... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. * AFFECTED AREA...IN UTAH...FIRE WEATHER ZONE 486 EASTERN UINTA BASIN AND FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH HIGH RATES OF SPREAD EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ200>203-207-290-292-293-UTZ483-484-051200- /O.CON.KGJT.FW.W.0019.120605T1600Z-120606T0300Z/ LITTLE SNAKE FORECAST AREA-ROUTT FORECAST AREA- WHITE RIVER FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- SOUTHERN ASHLEY NATIONAL FOREST-WESTERN BOOK CLIFFS- 435 PM MDT MON JUN 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...201...202...203...207...290...292...293... 483 AND 484... * AFFECTED AREA...IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA... FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. IN UTAH... FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST FIRE WEATHER ZONE 484 WESTERN BOOK CLIFFS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * ISOLATED TO SCATTERED THUNDERSTORMS IN THE EASTERN PORTION OF COLORAOD ZONES 203 AND 293 MAY PRODUCE DRY LIGHTNING. * IMPACTS...FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH HIGH RATES OF SPREAD EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ CUOCO FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
251 WWUS85 KGJT 050823 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 223 AM MDT TUE JUN 5 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM FOR GUSTY WINDS...LOW HUMIDITY...DRY FUELS AND UNSEASONABLY WARM TEMPERATURES OVER NORTHEASTERN UTAH AND WESTERN COLORADO... THIS RED FLAG WARNING INCLUDES IN NORTHEASTERN UTAH FIRE ZONES 483...484...486...AND 487...AS WELL AS WESTERN COLORADO FIRE ZONES 200...201... 202...203...207...290...292...AND 293. .A PACIFIC STORM WILL MOVE INTO THE GREAT BASIN THIS MORNING LIFTING NORTHEASTWARD INTO IDAHO THIS EVENING. SOUTHWEST WINDS WILL INCREASE LATE THIS MORNING AND WILL CONTINUE THROUGH THE EVENING. WINDS GUSTS OF 35 TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST WINDS EXPECTED OVER NORTHEAST UTAH AND EXTREME NORTHWEST COLORADO. MEANWHILE...HUMIDITY WILL LOWER BELOW 15 PERCENT AT MOST LOCATIONS. IN ADDITION TO THE DRY AND GUSTY CONDITIONS...SOME THUNDERSTORM ACTIVITY IS EXPECTED MAINLY IN THE EASTERN PORTIONS OF ZONE 203 AND 293 THAT COULD PRODUCE DRY LIGHTNING AND ERRATIC WIND GUSTS. COZ200>203-207-290-292-293-UTZ483-484-486-487-052030- /O.CON.KGJT.FW.W.0019.120605T1600Z-120606T0300Z/ LITTLE SNAKE FORECAST AREA-ROUTT FORECAST AREA- WHITE RIVER FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- SOUTHERN ASHLEY NATIONAL FOREST-WESTERN BOOK CLIFFS- EASTERN UINTA BASIN-EASTERN BOOK CLIFFS- 223 AM MDT TUE JUN 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...201...202...203...207...290... 292...293...483...484...486 AND 487... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA... FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA... FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA... IN UTAH... FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST... FIRE WEATHER ZONE 484 WESTERN BOOK CLIFFS... FIRE WEATHER ZONE 486 EASTERN UINTA BASIN... FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * ISOLATED TO SCATTERED THUNDERSTORMS IN THE EASTERN PORTION OF COLORADO ZONES 203 AND 293 MAY PRODUCE DRY LIGHTNING. * IMPACTS...FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH HIGH RATES OF SPREAD EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
940 WWUS85 KGJT 052025 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 225 PM MDT TUE JUN 5 2012 ...RED FLAG WARNING WILL CONTINUE UNTIL 9 PM FOR GUSTY WINDS...LOW HUMIDITY...DRY FUELS AND UNSEASONABLY WARM TEMPERATURES OVER NORTHEASTERN UTAH AND WESTERN COLORADO... THIS RED FLAG WARNING INCLUDES IN NORTHEASTERN UTAH FIRE ZONES 483...484...486...AND 487...AS WELL AS WESTERN COLORADO FIRE ZONES 200...201... 202...203...207...290...292...AND 293. .A PACIFIC STORM WILL LIFT NORTHEASTWARD INTO IDAHO THIS EVENING. AS A RESULT SOUTHWEST WINDS WILL CONTINUE THROUGH THE EVENING. WIND GUSTS OF 35 TO 50 MPH WILL BE POSSIBLE...WITH THE STRONGEST WINDS EXPECTED OVER NORTHEAST UTAH AND EXTREME NORTHWEST COLORADO. MEANWHILE...HUMIDITIES WILL BE BELOW 15 PERCENT AT MOST LOCATIONS. IN ADDITION TO THE DRY AND GUSTY WIND CONDITIONS...SOME ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED MAINLY IN THE EASTERN PORTIONS OF ZONE 203 AND 293 THAT COULD PRODUCE DRY LIGHTNING AND ERRATIC WIND GUSTS. COZ200>203-207-290-292-293-UTZ483-484-486-487-060300- /O.CON.KGJT.FW.W.0019.000000T0000Z-120606T0300Z/ LITTLE SNAKE FORECAST AREA-ROUTT FORECAST AREA- WHITE RIVER FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- SOUTHERN ASHLEY NATIONAL FOREST-WESTERN BOOK CLIFFS- EASTERN UINTA BASIN-EASTERN BOOK CLIFFS- 225 PM MDT TUE JUN 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 200...201...202...203...207...290...292...293...483...484... 486 AND 487... * AFFECTED AREA... IN COLORADO... FIRE WEATHER ZONE 200 LITTLE SNAKE FORECAST AREA... FIRE WEATHER ZONE 201 ROUTT FORECAST AREA... FIRE WEATHER ZONE 202 WHITE RIVER FORECAST AREA... FIRE WEATHER ZONE 203 GRAND JUNCTION FORECAST AREA... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA... FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. IN UTAH... FIRE WEATHER ZONE 483 SOUTHERN ASHLEY NATIONAL FOREST... FIRE WEATHER ZONE 484 WESTERN BOOK CLIFFS... FIRE WEATHER ZONE 486 EASTERN UINTA BASIN FIRE WEATHER ZONE 487 EASTERN BOOK CLIFFS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * ISOLATED THUNDERSTORMS IN THE EASTERN PORTION OF COLORADO ZONES 203 AND 293 MAY PRODUCE DRY LIGHTNING. * IMPACTS...FIRE IGNITIONS WILL BE VERY DIFFICULT TO CONTROL WITH VERY HIGH RATES OF SPREAD EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
195 WWUS85 KGJT 060249 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 849 PM MDT TUE JUN 5 2012 COZ200>203-207-290-292-293-UTZ483-484-486-487-060400- /O.EXP.KGJT.FW.W.0019.000000T0000Z-120606T0300Z/ LITTLE SNAKE FORECAST AREA-ROUTT FORECAST AREA- WHITE RIVER FORECAST AREA-GRAND JUNCTION FORECAST AREA- DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- NORTH FORK FORECAST AREA-GUNNISON BASIN FORECAST AREA- SOUTHERN ASHLEY NATIONAL FOREST-WESTERN BOOK CLIFFS- EASTERN UINTA BASIN-EASTERN BOOK CLIFFS- 849 PM MDT TUE JUN 5 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WESTERN COLORADO AND NORTHEAST UTAH...INCLUDING FIRE WEATHER ZONES 200...201...202...203...207...290...292...293...483... 484...486 AND 487... WITH SUNSET...WINDS HAVE BEGUN DECREASING AND THE HUMIDITY IS SLOWLY INCREASING. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 4, 10:27 AM MDT, 49 minutes earlier.
Area forecast discussion, Jun 4, 10:27 AM MDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1027 AM MDT MON JUN 4 2012
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 420 AM MDT MON JUN 4 2012
TODAY: THE RIDGE OF HIGH PRESSURE OVER THE AREA WILL BE FORCED
SLOWLY EASTWARD TODAY AS THE TROUGH OVER THE WEST COAST ROTATES
ONSHORE. AS A RESULT...THE HIGH CENTER OVER NORTHERN COLORADO WILL
DRIFT EASTWARD. RETURN MOISTURE ON THE BACKSIDE OF THE HIGH WILL
SPILL OVER THE DIVIDE FUELING AFTERNOON SHOWERS AND THUNDERSTORMS
OVER THE HIGH COUNTRY. THE VALLEYS ARE UNLIKELY TO BE AFFECTED AS
THE AIRMASS OVER THE AREA HELD ONLY 0.33 INCHES OF LIQUID.
CONSEQUENTLY...STORMS THAT FORM WILL PRODUCE MORE WIND THAN RAIN.
AFTERNOON HIGHS WILL REMAIN UNSEASONABLY WARM AS THE PREVAILING
FLOW CONTINUES FROM THE SOUTH AND SOUTHWEST.
MONDAY NIGHT-WEDNESDAY: SOUTHERLY FLOW ALOFT WILL INCREASE MONDAY
NIGHT INTO TUESDAY AS THE WESTERN LOW PRESSURE TROUGH MOVES INTO
THE NORTHERN GREAT BASIN. ONE EJECTING SHORTWAVE WILL SWING
NORTHEAST INTO UTAH ON TUE AND BRUSH OUR WESTERN EDGE IN THE
AFTERNOON. AS A RESULT THE PRESSURE GRADIENT WILL TIGHTEN AS THIS
DISTURBANCE PUSHES UP AGAINST OUR FORMER HIGH PRESSURE RIDGE THEN
STRETCHED FROM OKLAHOMA AND KANSAS THROUGH THE DAKOTAS AND INTO
SASKATCHEWAN. ASSOCIATED WITH THE SHORTWAVE IS A ROUGHLY NORTH-
NORTHEAST TO SOUTH-SOUTHWEST ORIENTED COLD FRONT THAT WILL PUSH
ACROSS UTAH AND EASTERN IDAHO THROUGH THE DAY. AS A RESULT...SOUTH
WINDS OVER OUR AREA WILL INCREASE THROUGH TUE... ESPECIALLY OVER
EASTERN UT AND NORTHWEST COLORADO. IN ADDITION... THE VERY WARM
AND DRY CONDITIONS WILL CONTINUE IN THE PRE-FRONTAL ENVIRONMENT
FOR PROBABLE CRITICAL FIRE WEATHER CONDITIONS. SEE FIRE WEATHER
DISCUSSION BELOW.
MODELS INDICATE THAT THE STRONGEST PORTION OF THE FRONT WILL STAY TO
OUR NORTH AND MOVE INTO WYO AS THE BEST ENERGY SWINGS TO THE
NORTHEAST. HOWEVER THE SOUTHERN EXTENT OF THE FRONT WILL REACH OUR
NORTHWEST CORNER EARLY IN THE EVENING. THEN WITH THE FRONTOGENIC
FORCING TO OUR NORTH...ITS SOUTHERN END WILL QUICKLY WEAKEN AS IT
FILTERS ACROSS OUR WESTERN AND NORTHERN WEST PORTIONS THROUGH
THE NIGHT.
A BAROCLINIC ZONE WILL THEN REMAIN STRETCHED SOUTHWEST TO NORTHEAST
ACROSS EASTERN UT AND WESTERN CO THROUGH WEDNESDAY AS A TROUGH REMAINS
OVER THE WESTERN CONUS. THEREFORE BREEZY AND WARM CONDITIONS WILL
AGAIN DEVELOP WED AFTERNOON...BUT WILL GENERALLY NOT BE AS STRONG AS
TUE'S. HOWEVER...CONDITIONS MAY APPROACH CRITICAL FOR FIRE CONCERNS
AT SOME LOCATIONS.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 420 AM MDT MON JUN 4 2012
UNSEASONABLY WARM AND DRY WEATHER WILL CONTINUE THROUGH THE REMAINDER
OF THE WEEK AND INTO THE WEEKEND AS THE TROUGH REFORMS OVER THE WEST
COAST. A COUPLE OF DISTURBANCES WILL MOVE THROUGH THE TROUGH BUT
ARE UNLIKELY TO AFFECT WEATHER ACROSS THE AREA. DRY SOUTHWEST FLOW
WILL DRIVE ANY MOISTURE EAST OF THE DIVIDE SO EVEN AFTERNOON/EVENING
CONVECTION ALONG THE DIVIDE IS UNLIKELY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1019 AM MDT MON JUN 4 2012
EXPECT VFR CONDITIONS TO PERSIST THROUGH MIDDAY. THIS AFTERNOON
AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER
THE MOUNTAINS...NEAR AND AROUND THE CONTINENTAL DIVIDE. THIS WILL
RESULT IN LOCAL MVFR CIGS AND MOUNTAIN OBSCURATION. VFR CONDITIONS
WILL RESUME LATE THIS EVENING THROUGH TUESDAY AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 247 PM MDT SUN JUNE 03 2012
ISOLATED HIGH-BASED THUNDERSTORMS WILL CONTINUE INTO THIS
EVENING...THEN REDEVELOP AGAIN MONDAY WITH A LITTLE LESS COVERAGE.
THE MAIN CONCERN WILL BE THE THREAT OF CLOUD-TO-GROUND LIGHTNING AND
GUSTY OUTFLOW WINDS. THE CHANCE OF STORMS BEING DRY INCREASES ON
MONDAY AS THE AIRMASS DRIES. SURFACE WINDS WILL ALSO PICK UP ON
MONDAY AFTERNOON ACROSS EASTERN UT INTO NW CO.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP LATE TUESDAY
MORNING...LASTING INTO THE EVENING. WIDESPREAD GUSTY WINDS WILL IMPACT
NE UTAH AND A GOOD PORTION OF WESTERN COLORADO. AT THE SAME TIME
AFTERNOON HUMIDITIES WILL BE IN 6-15 PCT RANGE IN THE VALLEYS AND
MID SLOPES...ACCOMPANIED BY WELL ABOVE NORMAL TEMPERATURES. THIS
COULD ALSO FAVOR THE FLARE-UP OF ANY LIGHTNING STARTS THAT MIGHT
HAVE OCCURRED THIS WEEKEND OR MONDAY.
FOR THE REMAINDER OF THE WEEK MODERATE SOUTHWESTERLY WINDS OF 15 TO
25 MPH ARE LIKELY...ALONG WITH LOW HUMIDITY AND ABOVE NORMAL TEMPS.
THE STRONGEST WINDS ARE EXPECTED ACROSS NE UTAH AND NW COLORADO.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR COZ200>203-207-290-292-293.
UT...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR UTZ483-484.
&&
SHORT TERM...NL/EH
LONG TERM...NL
AVIATION...MC
FIRE WEATHER...MCHazardous weather outlook, Jun 4, 4:44 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 444 AM MDT MON JUN 4 2012 COZ001>014-017>023-UTZ022>025-027>029-051045- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 444 AM MDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN NEAR THE CONTINENTAL DIVIDE WILL DIMINISH THIS EVENING. MOST OF THESE STORMS WILL PRODUCE LITTLE OR NO RAIN...THOUGH THEY WILL GENERATE DANGEROUS LIGHTNING AND GUSTY OUTFLOW WINDS. HOT TEMPERATURES...GUSTY WINDS...LOW AFTERNOON HUMIDITY AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS IN SOUTHEAST UTAH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS MUCH OF EASTERN UTAH AND WESTERN COLORADO TUESDAY AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE CONTINENTAL DIVIDE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TGJT
Nearby
Red Flag Warnings in Colorado, 2012Red Flag Warnings in Utah, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.